Alert archive / Hawaii / High Surf Warnings in 2006

High Surf Warning 4, NWS Honolulu, HI

December 5, 2006Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Dec 5, 2006, 3:46 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Dec 6, 2006, 12:00 PM HST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2006, 3:46 PM HST (01:46 UTC)
In effect from
Dec 6, 2006, 12:00 PM HST
Expired
Dec 7, 2006, 4:00 PM HST
In force
28 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2006-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2006-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHHW40 PHFO 060146
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST TUE DEC 5 2006

...HIGH SURF WARNING FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI FROM WEDNESDAY AFTERNOON THROUGH THURSDAY...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG
ISLAND FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...

.OVERVIEW...A LARGE NORTH SWELL GENERATED BY A LOW NEAR THE ALEUTIANS
THIS PAST WEEKEND WILL BE IMPACTING THE ISLANDS LATER WEDNESDAY INTO
THURSDAY. THE SURF HEIGHTS GIVEN BELOW ARE FULL FACE ESTIMATES...AND
MAY NEED TO BE MODIFIED ONCE THE SWELL REACHES THE NORTHWEST BUOY.

A HIGH SURF WARNING MEANS THAT DANGEROUS SURF IS EXPECTED ALONG
THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS
TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND LOCALIZED COASTAL
FLOODING. IN ADDITION...WAVES MAY BREAK ACROSS ENTRANCES TO HARBORS
THAT ARE EXPOSED TO NORTHWEST SWELLS POSING A DANGER TO MARINERS.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. 

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO
THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS.

HIZ001>004-007-008-012-013-017-019-020-061430-
/O.NEW.PHFO.SU.W.0004.061206T2200Z-061208T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
346 PM HST TUE DEC 5 2006

...HIGH SURF WARNING IN EFFECT FROM 12 PM WEDNESDAY TO 4 PM HST
THURSDAY...

SURF HEIGHTS WILL RISE TO 22 TO 28 FEET BY LATE WEDNESDAY...THEN
GRADUALLY DECLINE ON THURSDAY.

$$

HIZ006-061430-
/O.NEW.PHFO.SU.Y.0051.061206T2200Z-061208T0200Z/
WAIANAE COAST-
346 PM HST TUE DEC 5 2006

...HIGH SURF ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO 4 PM HST
THURSDAY...

SURF HEIGHTS WILL RISE TO 14 TO 18 FEET BY LATE WEDNESDAY...THEN
GRADUALLY DECLINE ON THURSDAY.

$$

HIZ023-025-026-061430-
/O.NEW.PHFO.SU.Y.0051.061207T0400Z-061208T1400Z/
KONA-BIG ISLAND NORTH AND EAST-KOHALA-
346 PM HST TUE DEC 5 2006

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 4 AM HST
FRIDAY...

SURF HEIGHTS ON NORTH FACING SHORES WILL RISE TO 12 TO 18 FEET BY
WEDNESDAY NIGHT...THEN GRADUALLY DECLINE BY THURSDAY NIGHT.

SURF HEIGHTS ON WEST FACING SHORES WILL RISE TO 6 TO 10 FEET BY
WEDNESDAY NIGHT...THEN GRADUALLY DECLINE THURSDAY NIGHT.

$$
R BALLARD/WROE/NASH
4 follow-up statements
000
WHHW40 PHFO 061346
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 AM HST WED DEC 6 2006

...HIGH SURF WARNING FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI FROM NOON TODAY THROUGH THURSDAY...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU FROM
NOON TODAY THROUGH THURSDAY...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG
ISLAND FROM 6 PM HST TONIGHT THROUGH THURSDAY NIGHT...

.OVERVIEW...A LARGE NORTH SWELL GENERATED BY A LOW NEAR THE
ALEUTIANS THIS PAST WEEKEND WILL IMPACT THE ISLANDS LATER
TODAY INTO THURSDAY. SURF HEIGHTS GIVEN BELOW ARE FULL FACE
ESTIMATES AND MAY NEED TO BE MODIFIED ONCE THE SWELL REACHES THE
NORTHWEST BUOY.

A HIGH SURF WARNING MEANS THAT DANGEROUS SURF IS EXPECTED ALONG
THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
LOCALIZED COASTAL FLOODING. IN ADDITION...WAVES MAY BREAK ACROSS
ENTRANCES TO HARBORS THAT ARE EXPOSED TO NORTHWEST SWELLS POSING
A DANGER TO MARINERS.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL.

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO
THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS.

HIZ001>004-007-008-012-013-017-019-020-070230-
/O.CON.PHFO.SU.W.0004.061206T2200Z-061208T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
346 AM HST WED DEC 6 2006

...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 PM
HST THURSDAY...

SURF HEIGHTS WILL RISE TO 22 TO 28 FEET BY LATE TODAY...THEN
GRADUALLY DECLINE ON THURSDAY.

$$

HIZ006-070230-
/O.CON.PHFO.SU.Y.0051.061206T2200Z-061208T0200Z/
WAIANAE COAST-
346 AM HST WED DEC 6 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM
HST THURSDAY...

SURF HEIGHTS WILL RISE TO 14 TO 18 FEET BY LATE TODAY...THEN
GRADUALLY DECLINE ON THURSDAY.

$$

HIZ023-025-026-070230-
/O.CON.PHFO.SU.Y.0051.061207T0400Z-061208T1400Z/
KONA-BIG ISLAND NORTH AND EAST-KOHALA-
346 AM HST WED DEC 6 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM HST FRIDAY...

SURF HEIGHTS ON NORTH FACING SHORES WILL RISE TO 12 TO 18 FEET BY
TONIGHT...THEN GRADUALLY DECLINE BY THURSDAY NIGHT.

SURF HEIGHTS ON WEST FACING SHORES WILL RISE TO 6 TO 10 FEET BY
TONIGHT...THEN GRADUALLY DECLINE THURSDAY NIGHT.

$$
POWELL
000
WHHW40 PHFO 070144
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST WED DEC 6 2006

...HIGH SURF WARNING FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI FROM NOON TODAY THROUGH THURSDAY...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU FROM NOON
TODAY THROUGH THURSDAY...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG
ISLAND FROM 6 PM HST TONIGHT THROUGH THURSDAY NIGHT...

.OVERVIEW...THE NORTHWEST SWELL WILL ARRIVE TONIGHT AND THURSDAY...
THEN LOWER BELOW WARNING LEVELS THURSDAY NIGHT. WARNING LEVEL SURF
WILL LIKELY ARRIVE AT KAUAI AND OAHU WHEN THERE WILL BE A HIGH
TIDE OF AROUND 2.5 FEET.

A HIGH SURF WARNING MEANS THAT DANGEROUS SURF IS EXPECTED ALONG
THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS
TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND LOCALIZED COASTAL
FLOODING. IN ADDITION...WAVES MAY BREAK ACROSS ENTRANCES TO HARBORS
THAT ARE EXPOSED TO NORTHWEST SWELLS POSING A DANGER TO MARINERS.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL.

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO
THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS.

HIZ001>004-007-008-012-013-017-019-020-071445-
/O.CON.PHFO.SU.W.0004.000000T0000Z-061208T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
344 PM HST WED DEC 6 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY...

SURF WILL RISE TO 22 TO 28 FEET...WITH APPROXIMATE ARRIVAL TIMES AS
FOLLOWS. KAUAI AROUND 3 AM...OAHU AROUND 6 AM...MAUI COUNTY THURSDAY
MORNING...THE BIG ISLAND EARLY THURSDAY AFTERNOON.

$$

HIZ006-071445-
/O.CON.PHFO.SU.Y.0051.000000T0000Z-061208T0200Z/
WAIANAE COAST-
344 PM HST WED DEC 6 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THURSDAY...

SURF HEIGHTS WILL RISE TO 14 TO 18 FEET TONIGHT...THEN GRADUALLY
DECLINE ON THURSDAY.

$$

HIZ023-025-026-071445-
/O.CON.PHFO.SU.Y.0051.061207T0400Z-061208T1400Z/
KONA-BIG ISLAND NORTH AND EAST-KOHALA-
344 PM HST WED DEC 6 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY...

SURF HEIGHTS ON NORTH FACING SHORES WILL RISE TO 12 TO 18 FEET
TONIGHT...THEN GRADUALLY DECLINE THURSDAY NIGHT.

SURF HEIGHTS ON WEST FACING SHORES WILL RISE TO 6 TO 10 FEET
TONIGHT...THEN GRADUALLY DECLINE THURSDAY NIGHT.

$$

CRAIG
000
WHHW40 PHFO 071355
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
355 AM HST THU DEC 7 2006

...HIGH SURF WARNING FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI THROUGH TODAY...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU THROUGH TODAY...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG
ISLAND THROUGH TONIGHT...

.OVERVIEW...A LARGE NORTHWEST SWELL IS EXPECTED TO PEAK THIS
MORNING THEN GRADUALLY FALL BELOW WARNING LEVELS BY TONIGHT.

A HIGH SURF WARNING MEANS THAT DANGEROUS SURF IS EXPECTED ALONG
THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE
PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND
LOCALIZED COASTAL FLOODING. IN ADDITION...WAVES MAY BREAK ACROSS
ENTRANCES TO HARBORS THAT ARE EXPOSED TO NORTHWEST SWELLS POSING
A DANGER TO MARINERS.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL.

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO
THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS.

HIZ001>004-007-008-012-013-017-019-020-080200-
/O.CON.PHFO.SU.W.0004.000000T0000Z-061208T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
355 AM HST THU DEC 7 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...

SURF OF 22 TO 28 FEET WILL IMPACT THE NORTH FACING SHORES OF
NIIHAU KAUAI OAHU MOLOKAI AND MAUI TODAY.


$$

HIZ006-080200-
/O.CON.PHFO.SU.Y.0051.000000T0000Z-061208T0200Z/
WAIANAE COAST-
355 AM HST THU DEC 7 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...

SURF HEIGHTS OF 14 TO 18 FEET WILL IMPACT THE WEST FACING SHORES
OF OAHU TODAY.


$$

HIZ023-025-026-080300-
/O.CON.PHFO.SU.Y.0051.000000T0000Z-061208T1400Z/
KONA-BIG ISLAND NORTH AND EAST-KOHALA-
355 AM HST THU DEC 7 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY...

SURF ALONG NORTHEAST FACING SHORES WILL INCREASE TO HEIGHTS OF 12
TO 18 FEET TODAY AND GRADUALLY DECLINE TONIGHT.

SURF ALONG WEST FACING SHORES WILL INCREASE TO HEIGHTS OF 6 TO 10
FEET TODAY AND GRADUALLY SUBSIDE TONIGHT.


$$
000
WHHW40 PHFO 080225
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
425 PM HST THU DEC 7 2006
...HIGH SURF WARNING HAS BEEN REPLACED BY A HIGH SURF ADVISORY
WHICH IS NOW IN EFFECT FOR ALL ISLANDS EXCEPT LANAI THRU FRIDAY
4 PM...

...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE WEST SHORE OF
THE BIG ISLAND BUT IS CANCELLED FOR THE WEST SHORE OF OAHU...

.OVERVIEW...THE LARGE NORTHWEST SWELLS ARE GRADUALLY SUBSIDING.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL.

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO
THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS.

HIZ001>004-007-008-012-013-017-019-020-081530-
/O.EXP.PHFO.SU.W.0004.000000T0000Z-061208T0200Z/
/O.EXB.PHFO.SU.Y.0051.000000T0000Z-061209T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
425 PM HST THU DEC 7 2006

...HIGH SURF WARNING HAS EXPIRED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM HST FRIDAY...



$$

HIZ006-081530-
/O.EXB.PHFO.SU.Y.0051.000000T0000Z-061209T0200Z/
WAIANAE COAST-
425 PM HST THU DEC 7 2006

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM HST FRIDAY...

SURF ALONG NORTH FACING SHORES WILL BE BETWEEN 15 AND 20 FEET THRU
TOMORROW.

SURF ALONG WEST FACING SHORES WILL BE BETWEEN 6 TO 10 FEET THRU
TOMORROW.


$$

HIZ023-025-026-081530-
/O.EXT.PHFO.SU.Y.0051.000000T0000Z-061209T0200Z/
KONA-BIG ISLAND NORTH AND EAST-KOHALA-
425 PM HST THU DEC 7 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM HST FRIDAY...


$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Dec 5, 3:40 PM HST, 6 minutes earlier.

Area forecast discussion, Dec 5, 3:40 PM HST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST TUE DEC 5 2006

.SYNOPSIS...
LIGHT TO MODERATE TRADES AND DRY AIR WILL CONTINUE TO BRING FINE
WEATHER FOR MOST AREAS TONIGHT. ONLY A FEW WINDWARD AND MAUKA
SHOWERS ARE EXPECTED AND THESE SHOULD BE QUITE LIGHT. WINDS WILL
INCREASE ON WEDNESDAY AS HIGH PRESSURE BUILDS NORTH OF THE ISLANDS.
IT WILL BECOME LOCALLY BREEZY...AND A FEW MORE SHOWERS ARE EXPECTED
WITH THE STRONGER TRADES. THE REMNANTS OF A SHEARLINE MAY BRING SOME
ADDITIONAL CLOUDINESS AND SHOWERS TO KAUAI AND OAHU ON THURSDAY.

&&

.DISCUSSION...
RAIN GAUGES CONTINUE TO BE PRETTY DRY OUT THERE...AND THE 00Z LIHUE
SOUNDING CAME IN WITH AN IMPRESSIVELY LOW PRECIPITABLE WATER OF JUST
0.81 INCH. MODELS SHOW A QUIET WEATHER PATTERN OVERALL FOR THE NEXT
SEVERAL DAYS...WITH MIDDLE AND UPPER LEVEL RIDGING ON TOP OF LOW
LEVEL EASTERLIES. THE WINDS WILL VARY IN STRENGTH DEPENDING ON THE
SURFACE PRESSURE TO THE NORTH OF THE ISLANDS. WE ARE CURRENTLY IN A
BIT OF A LULL AND WILL SEE LOCAL LAND BREEZES TONIGHT...FOLLOWED BY
AN UPTICK IN THE WINDS ON WEDNESDAY AS HIGH PRESSURE MOVES IN TO THE
NORTHWEST OF THE ISLANDS.

THE ONLY FLY IN THE OINTMENT...AND IT DOES APPEAR VERY MINOR...WILL
BE A WEAK SHEARLINE THAT WILL DROP DOWN OVER KAUAI AND POSSIBLY OAHU
LATE WEDNESDAY OR THURSDAY. THE MODELS SHOW ONLY MODEST LOW LEVEL
MOISTURE WITH THIS FEATURE AND THE UPPER LEVEL SUPPORT WILL PASS FAR
TO OUR NORTH. EXPECTING A FEW WINDWARD/MAUKA SHOWERS WITH THIS
FEATURE...SOME SPREADING LEEWARD DUE TO THE BRISK TRADES...BUT
CERTAINLY NOTHING OUT OF THE ORDINARY. NOTE THAT THERE ARE STILL
SOME TIMING DIFFERENCES IN THE MODELS. THE GFS IS STILL SLOWER THAN
THE OTHER GLOBAL MODELS BY ABOUT 6-12 HOURS. HAVE DECIDED TO
MAINTAIN CONTINUITY WITH THE FASTER SOLUTIONS FOR NOW.

&&

.MARINE...
THE BIGGER STORY WILL BE THE SURF. WE WILL ISSUE HIGH SURF WARNINGS
FOR THE NORTH FACING SHORES FOR THE ISLANDS FROM NIIHAU TO MAUI...
AND AN ADVISORY FOR WEST FACING SHORES OF OAHU. THE BIG ISLAND WILL
ALSO HAVE ADVISORIES FOR THE NORTH AND WEST FACING SHORES...AND
THESE WILL START A LITTLE LATER. AS ALWAYS...WE WILL NEED TO KEEP A
CLOSE EYE ON THE BUOY DATA TO SEE IF THE MAINLY WAVEWATCH III BASED
SURF HEIGHTS WILL NEED TO BE ADJUSTED. THIS SWELL WILL BE LARGE
ENOUGH TO REQUIRE SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS OF
GREATER THAN 10 FEET STARTING LATER WEDNESDAY...AND IN ADDITION...
WINDS WILL ALSO REACH CRITERIA IN THE NORMALLY WINDY SPOTS LIKE THE
CHANNELS...MAALAEA BAY AND SOUTH POINT STARTING ON THURSDAY. LATER
SHIFTS WILL ALSO NEED TO ASSESS THE NEED FOR A MARINE WEATHER
STATEMENT FOR HARBOR SURGES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI MAUI WEDNESDAY AFTERNOON THROUGH THURSDAY.

HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU WEDNESDAY
AFTERNOON THROUGH THURSDAY.

HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG
ISLAND WEDNESDAY NIGHT UNTIL THURSDAY NIGHT.

&&

R BALLARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:46 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao6 days

Nearby

High Surf Warnings in Hawaii, 2006Every high surf warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.